Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 2, NWS Hastings, NE

January 11, 200924 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Jan 11, 2009, 2:28 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Jan 12, 2009, 8:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2009, 2:28 PM CST (20:28 UTC)
In effect from
Jan 12, 2009, 8:00 AM CST
Expired
Jan 12, 2009, 2:27 PM CST
In force
6 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1594 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 112028
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
228 PM CST SUN JAN 11 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
120400-
/O.NEW.KGID.WI.Y.0002.090112T1400Z-090113T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
228 PM CST SUN JAN 11 2009

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY.

STRONG AND GUSTY NORTH TO NORTHWEST WINDS WILL BLOW ACROSS THE
REGION MONDAY FOLLOWING THE PASSAGE OF A COLD FRONT. SUSTAINED
WIND SPEEDS WILL BE AROUND 30 MPH....WITH GUSTS AROUND 50 MPH 
LIKELY. WINDS WILL BE THE STRONGEST IN THE LATE MORNING AND
AFTERNOON HOURS...BEFORE DROPPING OFF SOME MONDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS73 KGID 120351
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
951 PM CST SUN JAN 11 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
121200-
/O.EXT.KGID.WI.Y.0002.090112T1400Z-090113T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
951 PM CST SUN JAN 11 2009

...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 8 PM CST MONDAY... 

STRONG AND GUSTY NORTH TO NORTHWEST WINDS WILL BLOW ACROSS THE
REGION MONDAY FOLLOWING THE PASSAGE OF A COLD FRONT. SUSTAINED
WIND SPEEDS OF 35 TO 39 MPH....WITH GUSTS AROUND 50 TO 55 MPH CAN
BE EXPECTED. WINDS WILL BE THE STRONGEST IN THE LATE MORNING AND
AFTERNOON HOURS...BEFORE DROPPING OFF SOME MONDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

WESELY
000 
WWUS73 KGID 121018
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
418 AM CST MON JAN 12 2009

NEZ039>041-046>048-060>062-072>074-082-083-121830-
/O.UPG.KGID.WI.Y.0002.090112T1400Z-090113T0200Z/
/O.NEW.KGID.HW.W.0001.090112T1400Z-090113T0200Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-
GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...
ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA
418 AM CST MON JAN 12 2009

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM CST
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

VERY STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE AREA BEHIND AN
INTENSE COLD FRONT THIS MORNING...AND PERSIST INTO THE EARLY
EVENING HOURS. WINDS WILL STEADILY INCREASE THIS
MORNING...REACHING SUSTAINED SPEEDS OF 35 TO 45 MPH BY LATE
MORNING INTO THE EARLY AFTERNOON...WITH GUSTS TO AROUND 60 MPH.
THESE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...BEFORE
BEGINNING TO DISSIPATE EARLY THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KSZ005>007-017>019-NEZ049-063-064-075>077-084>087-121830-
/O.CON.KGID.WI.Y.0002.090112T1400Z-090113T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
418 AM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
CST THIS EVENING...

STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE AREA BEHIND AN
INTENSE COLD FRONT THIS MORNING...AND PERSIST INTO THE EARLY
EVENING HOURS. WINDS WILL STEADILY INCREASE THROUGH THE
MORNING...REACHING SUSTAINED SPEEDS OF 30 TO 39 MPH BY LATE
MORNING INTO THE EARLY AFTERNOON...WITH GUSTS TO 55 MPH. THESE
STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...BEFORE
BEGINNING TO DISSIPATE EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 121934
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
134 PM CST MON JAN 12 2009

NEZ039>041-046>048-060>062-072>074-082-083-130200-
/O.CON.KGID.HW.W.0001.000000T0000Z-090113T0200Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-
GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...
ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA
134 PM CST MON JAN 12 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING. 

VERY STRONG NORTHWEST WINDS WILL BE SUSTAINED AT 35 TO 45
MPH...WITH GUSTS TO AROUND 60 MPH. THESE STRONG WINDS WILL
CONTINUE THROUGH THE AFTERNOON...BEFORE BEGINNING TO DISSIPATE
THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KSZ005>007-017>019-NEZ049-063-064-075>077-084>087-130200-
/O.CON.KGID.WI.Y.0002.000000T0000Z-090113T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
134 PM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 TO 39
MPH...WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH THE
AFTERNOON...BEFORE BEGINNING TO DISSIPATE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HEINLEIN
000 
WWUS73 KGID 122027
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
227 PM CST MON JAN 12 2009

KSZ005>007-017>019-NEZ049-063-064-075>077-084>087-130200-
/O.UPG.KGID.WI.Y.0002.000000T0000Z-090113T0200Z/
/O.EXA.KGID.HW.W.0001.000000T0000Z-090113T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
227 PM CST MON JAN 12 2009

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

VERY STRONG NORTHWEST WINDS WILL BE SUSTAINED AT 35 TO 45 MPH...
WITH GUSTS TO AROUND 60 MPH. THESE STRONG WINDS WILL CONTINUE
THROUGH THE AFTERNOON...BEFORE BEGINNING TO DISSIPATE THIS
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ039>041-046>048-060>062-072>074-082-083-130200-
/O.CON.KGID.HW.W.0001.000000T0000Z-090113T0200Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-
GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...
ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA
227 PM CST MON JAN 12 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING. 

VERY STRONG NORTHWEST WINDS WILL BE SUSTAINED AT 35 TO 45 MPH...
WITH GUSTS TO AROUND 60 MPH. THESE STRONG WINDS WILL CONTINUE
THROUGH THE AFTERNOON...BEFORE BEGINNING TO DISSIPATE THIS
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HEINLEIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 11, 11:37 AM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Jan 11, 11:37 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1137 AM CST SUN JAN 11 2009

.AVIATION...18Z TAF. AFTER A QUIET START TO THE TAF PERIOD...MAIN
CONCERN TURNS TO TONIGHT/TOMORROW AS AN UPPER LEVEL DISTURBANCE
CROSSES THE REGION. THIS WILL BRING INCREASED CHANCES FOR
SNOW...WITH PRIMARY TIME FRAME BEING BETWEEN MIDNIGHT AND 12Z
TONIGHT. DROPPED CIGS/VIS DOWN INTO MVFR...THE POSSIBILITY IS
THERE FOR BRIEF IFR CONDITIONS BUT AM NOT CONFIDENT ENOUGH AT THIS
POINT TO INSERT INTO THE TAF. AFTER SUNRISE...THE BULK OF THE
PRECIPITATION IS EXPECTED TO HAVE SHIFTED TO THE EAST OF THE GRI
TERMINAL...WITH FOCUS THEN SHIFTING TO THE WINDS. THIS DISTURBANCE
PUSHES A STOUT COLD FRONT THROUGH THE REGION NEAR 12Z...BRINGING
STRONG NORTHWESTERLY WINDS. EXPECTING SPEEDS TO INCREASE TO NEAR
30 MPH BY MID/LATE MORNING. STRONGEST WINDS ARE EXPECTED TO
ARRIVE SOON AFTER THE END TIME OF THIS TAF.

&&

PREV DISCUSSION... /ISSUED 258 AM CST SUN JAN 11 2009/

DISCUSSION...THE PRIMARY ISSUE WILL BE WINDS ON MONDAY...WITH SMALL
CHANCES OF SNOW AT TIMES EARLY THIS WEEK.

EARLY MORNING WATER VAPOR IMAGERY SHOWS NORTHWEST FLOW ACROSS THE
REGION...AND THAT IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEK.
PERIODIC WAVES WILL MOVE THROUGH THE UPPER FLOW WHICH WILL BRING
SMALL CHANCES OF SNOW ALONG WITH FLUCTUATIONS BETWEEN WARMER AND
COLDER AIR.  TODAY WILL BEGIN WITH SLIGHT COLD AIR
ADVECTION...HOWEVER BY LATE IN THE DAY WARMER AIR WILL BEGIN TO
RETURN TO THE REGION FROM WEST TO EAST.  THIS SHOULD ALLOW
TEMPERATURES TO BE A BIT WARMER THAN YESTERDAY...ESPECIALLY SINCE
THE DAY WILL BE STARTING OFF WARMER THAN SATURDAY MORNING.  HAVE
GONE WITH HIGHS RANGING FROM NEAR 40 IN THE NORTHEAST...TO NEAR 50
SOUTHWEST.

A FAIRLY STRONG WAVE IS EXPECTED TO THEN DIVE SOUTHEAST ACROSS THE
REGION TONIGHT AS THE LEFT FRONT QUADRANT OF THE UPPER JET NOSES
INTO THE HIGH PLAINS.  MID-LEVEL FRONTOGENETIC FORCING (H7-6)
INCREASES LATE TONIGHT AND SWEEPS ACROSS THE FORECAST AREA RATHER
QUICKLY DURING THE OVERNIGHT HOURS.  MOISTURE AND LIFT ALSO
INCREASE IN THE DENDRITIC LAYER WITH THE 00Z GFS INDICATING A
PERIOD OF GOOD LIFT OVERNIGHT.  ON THE NEGATIVE SIDE...THERE WILL BE
QUITE A BIT OF LOW LEVEL DRY AIR TO OVERCOME...SO DID NOT GO TOO
HIGH WITH POPS...BUT DID INCREASE THEM A BIT DUE TO THE STRONG
FORCING SHOWN BY THE 00Z GFS.  TEMPERATURES WILL LIKELY BOTTOM OUT
DURING THE EARLY EVENING...AND THEN SHOULD BECOME STEADY OR SLOWLY
RISE OVERNIGHT WITH H85 WARM AIR ADVECTION INCREASING AHEAD OF A
STRONG COLD FRONT.  WILL TRY TO CATCH THAT TREND IN THE HOURLY
TEMPERATURE GRIDS FOR TONIGHT.

STRONG WINDS WILL BE THE PRIMARY CONCERN ON MONDAY AS A POWERFUL
COLD FRONT BLASTS THROUGH THE FORECAST AREA.  H85 WINDS OF 40 TO 50
KTS ARE SHOWN BY THE 00Z NAM AND GFS DURING THE PERIOD OF STRONG
COLD AIR ADVECTION.  MOMENTUM TRANSFER FROM BOTH NAM AND GFS BUFR
SOUNDINGS SUGGEST STRONG WINDS WITH SPEEDS OF 45 TO 50 KTS AT THE
TOP OF THE MIXED LAYER AND NEARLY UNI-DIRECTIONAL FLOW IN THE
LAYER.  HAVE INCREASED WINDS EVEN MORE IN THE GRIDS AND WILL
CONTINUE TO HIGHLIGHT THE STRONG WINDS IN THE HAZARDOUS WEATHER
OUTLOOK THIS MORNING.  WILL ALSO CONTINUE TO CARRY A SMALL POP
DURING THE DAY ON MONDAY AS A TRAILING WAVE MOVES ACROSS THE
REGION.  WILL GO WITH SNOW IN MOST SPOTS...BUT THINK A RAIN/SNOW MIX
IS POSSIBLE IN THE FAR SOUTH BEFORE THE COLD AIR ARRIVES.

COLD HIGH PRESSURE BUILDS IN FOR MONDAY NIGHT WHICH WILL HELP TO
EVENTUALLY DIMINISH THE WINDS.  TEMPERATURES WILL AGAIN BE A TOUGH
CALL WITH A WIDE VARIETY OF POSSIBILITIES DEPENDING ON HOW QUICKLY
THE WINDS DIMINISH OVERNIGHT.  WILL GO WITH HIGHS GENERALLY IN THE
10 TO 15 ABOVE RANGE...BUT THAT MAY NOT BE COLD ENOUGH...ESPECIALLY
IN THE NORTH.  INCREASING H85 WARM AIR ADVECTION AND ISENTROPIC LIFT
COULD BRING A CHANCE OF LIGHT SNOW OR FLURRIES ON TUESDAY...BUT THE
MODELS APPEAR TO BE TRENDING DRIER.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jan 11, 5:09 AM CST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
509 AM CST SUN JAN 11 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
121200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
509 AM CST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50
MPH...ARE POSSIBLE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.